Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 24, 2007, 4:11 AM CDT for 4 counties in Texas. It took effect at Apr 24, 2007, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 4:11 AM CDT (09:11 UTC)
- In effect from
- Apr 24, 2007, 11:00 AM CDT
- Expired
- Apr 24, 2007, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1676 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 240911 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 411 AM CDT TUE APR 24 2007 ...WINDY CONDITIONS FORECAST TO DEVELOP THIS AFTERNOON... .A DRY LINE WILL MOVE THROUGH THE AREA THIS AFTERNOON. IN THE WAKE OF THIS DRY LINE...GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP. TXZ049-054-064-065-241715- /O.NEW.KSJT.WI.Y.0004.070424T1600Z-070425T0000Z/ FISHER-NOLAN-STERLING-COKE- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE 411 AM CDT TUE APR 24 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE FORECAST TO DEVELOP IN THE WAKE OF THE DRY LINE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ066-072-073-098-113-127-139-140-154-241715- /O.NEW.KSJT.LW.Y.0016.070424T1600Z-070425T0000Z/ RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-BROWN- MCCULLOCH- INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO... EDEN...HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE...COLEMAN... BROWNWOOD...BRADY 411 AM CDT TUE APR 24 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED THIS AFTERNOON IN THE WAKE OF A DRY LINE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:51 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 24, 3:51 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 351 AM CDT TUE APR 24 2007 .SHORT TERM (TODAY-WEDNESDAY NIGHT)...WILL FOCUS MAINLY ON EARLY PERIODS WHERE THE MOST WEATHER WILL BE OCCURRING. UPPER LOW CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO/SOUTHERN COLORADO. IMPRESSIVE SPEED MAX CURRENTLY ROUNDING THE BASE OF THE TROUGH. WITH THAT THE DRY LINE HAS BACKED ALL THE WAY TO NEW MEXICO. RECENTLY THE DRY LINE CAN BE SEEN SURGING BACK TO THE EAST FROM THE KLBB RADAR AS HARD WEST WINDS BEGIN TO DEVELOP OFF THE DECK. WILL NOT BE PUSHING THE DRY LINE TO THE EAST AS FAST AS THE NAM...AND SLIGHTLY SLOWER THAN THE GFS. DRY LINE FORECAST AT THIS TIME WILL BE APPROACHING THE WESTERN BORDER AT 7AM THEN FROM AND ALBANY TO KSOA LINE AROUND 1 PM. THEN COLEMAN TO BRADY TO JUNCTION AROUND 7 PM. WITH THE AMOUNT OF FORCING FORECAST ALONG THE DRY LINE AND THE APPROACH OF THE SPEED MAX. WILL LIKELY SEE THUNDERSTORMS BEGIN TO DEVELOP BY MID MORNING. AT FIRST THEY MAY BE MORE LINEAR IN NATURE...THEN AS THE DRY LINE BEGINS TO SLOW LATTER THIS AFTERNOON WILL THREAT FOR MORE DISCRETE CELLS LOOKS TO INCREASE WITH THE APPROACH OF ANOTHER JET STREAK IN THE SOUTHERN BRANCH OF THE JET. EARLY SO THUNDERSTORMS IN THE MORNING WILL BE MORE LIKELY TO HAVE SEVERE HAIL AND HIGH WINDS. THEN TRANSITION INTO SIGNIFICANT HAIL WITH THE THREAT OF LARGE TORNADOES IN ABOUT THE EASTERN THIRD OF THE FORECAST AREA. THREAT MAY CONTINUE THROUGH THE EVENING ACROSS PORTIONS OF THE HEARTLAND AND THE HILL COUNTRY WITH THE APPROACH OF THE SECONDARY JET STREAK AND ASSOCIATED VORT MAX. THUS WILL FORECAST A SLIGHT RETREAT TO THE DRY LINE WITH THE APPROACH OF THIS SECONDARY VORT MAX. RAIN CHANCES END ACROSS ALL THE AREA BY WEDNESDAY AS EVERYTHING EXITS TO THE EAST. ALSO WILL BE ISSUING WIND AND LAKE WIND ADVISORIES FOR THE STRONG SOUTHWEST WINDS IN THE WAKE OF THE DRY LINE. RED FLAG WARNING FORTHCOMING AS WELL FOR THE WESTERN PORTIONS OF THE AREA. .LONG TERM (THURSDAY-MONDAY)...MAJOR CHANGES TO THE EXTENDED WERE CONFINED TO FRIDAY AND FRIDAY NIGHT AS A SMALL BUT POTENT UPPER LOW COMES DOWN IN NORTHWEST FLOW AND BRINGS A FRONT. SO INCLUDED A CHANCE OF POPS FOR FRIDAY INTO FRIDAY NIGHT...MAINLY ACROSS THE NORTHEAST COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 54 76 47 / 30 10 10 10 SAN ANGELO 86 55 80 48 / 30 10 0 0 JUNCTION 83 58 83 47 / 30 40 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR BROWN-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS- TAYLOR-TOM GREEN. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR COKE-FISHER-IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN. WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN-STERLING. && 27/27
Hazardous weather outlook, Apr 23, 3:17 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 317 PM CDT MON APR 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 317 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE DRY LINE. IF STORMS DEVELOP...SOME OF THEM WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TUESDAY AS THE DRY LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG AND EAST OF A THROCKMORTON...ABILENE... SAN ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN RISKS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...WITH SPOTTER ACTIVATION LIKELY ON TUESDAY.
In the hours before
Local storm report, Apr 23, 11:13 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 N SWEETWATER 32.51N 100.40W
04/23/2007 E1.75 INCH NOLAN TX AMATEUR RADIO
GOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND
NOLAN COUNTY LINE.
0844 PM HAIL N SWEETWATER 32.47N 100.40W
04/23/2007 E2.75 INCH NOLAN TX AMATEUR RADIO
BASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR
THE FISHER AND NOLAN COUNTY LINE
0920 PM TORNADO 2 N TRENT 32.51N 100.12W
04/23/2007 TAYLOR TX BROADCAST MEDIA
REPORT FROM KTXS TV OF A TORNADO JUST NORTH OF TRENT
0938 PM HAIL E NOODLE 32.60N 100.05W
04/23/2007 E1.75 INCH JONES TX AMATEUR RADIO
GOLFBALL SIZE HAIL JUST EAST OF NOODLE
0939 PM TSTM WND DMG MERKEL 32.47N 100.01W
04/23/2007 TAYLOR TX LAW ENFORCEMENT
18-WHEELER ON INTERSTATE 20 BLOWN OVER.
&&
07Local storm report, Apr 24, 12:42 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1242 AM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TORNADO 4 NNW CHAMPION 32.42N 100.64W
04/23/2007 NOLAN TX NWS EMPLOYEE
BRIEF TORNADO JUST OFF THE INTERSTATE EAST OF THE
MITCHELL COUNTY LINE.
0840 PM HAIL 3 N SWEETWATER 32.51N 100.40W
04/23/2007 E1.75 INCH NOLAN TX AMATEUR RADIO
GOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND
NOLAN COUNTY LINE.
0844 PM HAIL N SWEETWATER 32.47N 100.40W
04/23/2007 E2.75 INCH NOLAN TX AMATEUR RADIO
BASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR
THE FISHER AND NOLAN COUNTY LINE
0900 PM TORNADO 5 NE ROSCOE 32.49N 100.46W
04/23/2007 NOLAN TX NWS EMPLOYEE
WITH THE LIGHTNING...IT APPEARED THAT TORNADO WAS ON THE
GROUND. LARGE WALL CLOUD JUST NORTH OF THE AIRPORT AS
WELL.
0920 PM TORNADO 2 N TRENT 32.51N 100.12W
04/23/2007 TAYLOR TX BROADCAST MEDIA
REPORT FROM KTXS TV OF A TORNADO JUST NORTH OF TRENT
0938 PM HAIL E NOODLE 32.60N 100.05W
04/23/2007 E1.75 INCH JONES TX AMATEUR RADIO
GOLFBALL SIZE HAIL JUST EAST OF NOODLE
0939 PM TSTM WND DMG MERKEL 32.47N 100.01W
04/23/2007 TAYLOR TX LAW ENFORCEMENT
18-WHEELER ON INTERSTATE 20 BLOWN OVER.
0941 PM TORNADO 2 WSW HODGES 32.58N 99.91W
04/23/2007 JONES TX AMATEUR RADIO
POSSIBLE TORNADO NEAR HODGES.
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:40 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 50 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 47 min |
| Apr 23, 9:06 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 54 min |
| Apr 23, 9:58 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 24, 4:11 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more | 15 hr |
| Apr 24, 4:13 AM CDT | Red Flag Warning | SJT | Coke, Fisher, Irion, Jones, Nolan, Sterling and 2 more | 16 hr |
| Apr 24, 11:03 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 27 min |
| Apr 24, 11:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 28 min |
| Apr 24, 11:51 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 9 min |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 48 min |
| Apr 24, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 30 min |
| Apr 24, 12:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 31 min |
| Apr 24, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 41 min |
| Apr 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 24, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 26 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 17 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 24, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 24 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 23 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Apr 24, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 45 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 24 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 29 min |
| Apr 24, 6:48 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.